Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reducing effects of Truvada
Jun 30, 2008

I currently am on Truvada and Sustiva. I take Sustiva three times a day (200mg) each capsule and one Truvada pill. Can I split the Truvada in half and take one half twice a day without losing its effectiveness? It seems to reduce the dizziness and tiredness effects when I do it that way. Thank You.

Response from Dr. McGowan

I suspect that most of your dizziness and tiredness may be from the Sustiva, especially if you are taking it throughout the day. Effects of Sustiva will be increased if taken with food. It might be hard to separate the Sustiva (2 hours or more before and after a meal) to be able to take it 3 times a day and still avoid food. The truvada is designed to be taken once a day. The pill is a split tablet with tenofovir in one half and emtricitabine in the other, so splitting it may not give you a balanced dose. I would discuss these issues with your provider, perhaps an alternative treatment that is less likely to cause these symptoms would be easier to take.

Joe



Previous
Hesitant & Scared to Start My Meds
Next
Blood Cell transfusions

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement